MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE
Model Number G48038
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
In the interventional department, the catheter was inserted through a wireguide catheter, and the stent was advanced along the wire guide to cross the stenosis, after the stenosis was crossed, the stent cannot be released anymore after 2 cm of stent already released, and it could not be pushed or pulled to release the stent after the handle was disassembled, and user changed to another stent which can be deployed normally.Patient outcome: "a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." 1.At what stage of the procedure did the complaint occur? (when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal) during stent placement evolution, evolution 2.What endoscope type and channel size was used? under dsa in interventional department, place stent through wire guide dsa 3.What was the position of the elevator? was it opened or closed? n/a (no endoscope) 4.Details of the wire guide used (diameter, type, make)? metii-35-480 metii-35-480 5.Was the zip port facing upwards and slightly curved when backloading the wire guide? no.6.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes 7.Please advise the anatomical location of the intended target site.Splenic flexure of the colon 8.How long was the stent in the patient by the time this complaint occurred? none 9.For devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? n/a ifu 10.If yes, how often was this completed? n/a 11.Did the patient require any additional procedures as a result of this event? no.12.What intervention (if any) was required? 13.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? 14.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no.15.If yes, please specify what was observed and where on the device it was observed.Patient/event info - notes: stricture information: 1.What was the length and diameter of the stricture? 4cm long and diameter like a thread 4cm 2.Where was the stricture located in the body? splenic flexure of the colon 3.Was there resistance felt passing wire guide through stricture? yes, but after repeated cannulation the stenosis became narrower.4.Was there resistance felt passing the evolution through stricture? yes 5.Was the stricture dilated before stent placement? no.Questions related to during insertion into patient 1.Was the product inspected for kinks or damage before use? 2.Was resistance felt during insertion into patient? if yes, at what point? yes, descending colon almost to the splenic flexure stenosis questions related to during stent placement 1.Did the product fail during stent deployment or recapture? yes, stent cannot be deployed after 2cm stent released.2 2.Was the directional button pressed during use? yes 3.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? yes 4.Was the yellow marker kept in view during deployment? the marker cannot be seen during interventional procedure.5.Are images of the device or procedure available? no.
 
Additional Manufacturer Narrative
The evo-25-30-10-c device of lot number c2109232 involved in this complaint was returned for evaluation, with its opened original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 18th december 2024.On evaluation of the device, the following was observed: visual inspection: handle returned opened.Only one cog returned.Red safety tab not returned.Safety wire not returned.Outer sheath separated from the shuttle assembly.Outer sheath break 26.5cm from the shuttle assembly.Inner catheter exposed and kinked where outer sheath is broken.Compression noted on outer sheath from 8cm to 12cm from shuttle cap.Compression also noted on outer sheath from 79cm to 82cm from the white tip.Kink noted at 29.5cm from the white tip.Polyimide partially exposed at white tip.(ruler ipe- 0504-4).Functional inspection: n/a.The reported failure was observed.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2109232.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0052) states the following: ¿if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined as the circumstances of use could not be replicated in the laboratory.A possible root cause could be attributed to difficult patient anatomy as per additional questions the customer experienced resistance when passing the wire guide and device through the stricture and the stricture was not dilated before stent placement.It is possible that during deployment, a tortuous path caused the delivery system to kink, and compress.The kinks and compression would put a lot of strain on the device to deploy the stent and could lead to separation/break of the outer sheath and shuttle assembly.The kinks would also cause the polyimide to become partially exposed at the white tip when the user tried to recapture the stent.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed using another stent.Confirmed quantity of (b)(4) x used device.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 25-jun-2025.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR STENT, COLONIC METALLIC EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key20832710
Report Number3001845648-2024-00734
Device Sequence Number12978086
Product Code MQR
UDI-Device Identifier10827002480381
UDI-Public(01)10827002480381(17)251103(10)C2109232
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K163468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2025
Device Model NumberG48038
Device Catalogue NumberEVO-25-30-10-C
Device Lot NumberC2109232
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/30/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale
Patient Weight70 KG